Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 233, NWS Raleigh, NC

July 19, 2016Franklin County, Granville County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 19, 2016, 9:25 PM EDT for Franklin County, Granville County, North Carolina. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2016, 9:25 PM EDT (01:25 UTC)
Expired
Jul 19, 2016, 10:30 PM EDT
In force
65 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Franklin County, NC, Granville County, NC

The radar

The Raleigh/Durham radar (KRAX), 42 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 10:00 PM EDTHAIL 1.751 Ne Youngsville, NC.
Jul 19, 10:01 PM EDTTSTM WND DMG1 Ene Youngsville, NCA TREE AND POWERLINES DOWN ON A RESIDENCE. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2016-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2016-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1201 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1646 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

809 
WUUS52 KRAH 200125
SVRRAH
NCC069-077-200230-
/O.NEW.KRAH.SV.W.0233.160720T0125Z-160720T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
925 PM EDT TUE JUL 19 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...
  FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1030 PM EDT

* AT 924 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  KITTRELL...OR NEAR OXFORD...MOVING SOUTH AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CREEDMOOR...LOUISBURG...BUTNER...BUNN...YOUNGSVILLE...STEM...
  LAKE BUTNER AND PILOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3626 7852 3625 7851 3607 7853 3614 7805
      3582 7825 3587 7828 3590 7831 3590 7833
      3591 7835 3593 7835 3594 7839 3598 7843
      3608 7869 3607 7878 3609 7879 3609 7881
      3628 7879
TIME...MOT...LOC 0124Z 010DEG 21KT 3622 7855 

HAIL...<.75IN
WIND...60MPH
 
$$

BADGETT
1 follow-up statement
268 
WWUS52 KRAH 200208
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1008 PM EDT TUE JUL 19 2016

NCC077-200217-
/O.CAN.KRAH.SV.W.0233.000000T0000Z-160720T0230Z/
GRANVILLE NC-
1008 PM EDT TUE JUL 19 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GRANVILLE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3602 7853 3608 7846 3610 7834 3604 7812
      3583 7825 3587 7828 3590 7831 3590 7833
      3591 7835 3593 7835 3594 7839 3598 7843
TIME...MOT...LOC 0207Z 316DEG 22KT 3600 7844 

$$

NCC069-200230-
/O.CON.KRAH.SV.W.0233.000000T0000Z-160720T0230Z/
FRANKLIN NC-
1008 PM EDT TUE JUL 19 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR CENTRAL FRANKLIN COUNTY...

AT 1007 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
YOUNGSVILLE... OR 10 MILES SOUTHWEST OF LOUISBURG...MOVING SOUTHEAST
AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LOUISBURG...BUNN...YOUNGSVILLE AND PILOT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3602 7853 3608 7846 3610 7834 3604 7812
      3583 7825 3587 7828 3590 7831 3590 7833
      3591 7835 3593 7835 3594 7839 3598 7843
TIME...MOT...LOC 0207Z 316DEG 22KT 3600 7844 

HAIL...<.75IN
WIND...60MPH
 
$$

BADGETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:22 PM EDT, 6 hours 3 minutes earlier.

Area forecast discussion, Jul 19, 3:22 PM EDT, 6 hours 3 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
322 PM EDT TUE JUL 19 2016

.SYNOPSIS...
A cold front will approach the area tonight and cross the
Carolinas by Wednesday. A strong upper level ridge over the
central US will expand east through the end of the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1000 AM Tuesday...

NC remains within a northwest flow regime today on the eastern
periphery of a strong mid/upper level ridge over the central US.
At the surface, a prefrontal trough (the front itself draped
across the Ohio Valley and lower Midwest) extends across southern
VA and central NC, while remnant outflow from last evening's MCS
is draped across southern Coastal Plain.

Given ample heating and abundant boundary layer moisture, along with
modest mid-level lapse rates around 6.5 C/km, convection is
finally tarting to trigger along the aforementioned remnant
outflow/convergence zone from Laurinburg to Goldsboro. SPC
mesoanalysis indicates 1500-2500 j/kg MLCAPE area wide, with
strong DCAPE in excess of 1000 j/kg over the Coastal Plain.
Additional convection will continue to fire along the higher
terrain and move southeast with the strengthening flow associated
with a speed/vort max moving through the Midwest and Ohio Valley.
Without a better focus this afternoon, expect convection to be of
the scattered/pulse nature, with the strongest storms still
capable of producing small hail and isolated damaging wind gusts.
As the upper wave and cold front approach this evening, there is
the potential for clustering of storms owing to strengthening mid-
level flow of 30-35kt, and the HRRR and various other recent CAM
runs show a cluster moving out of Virginia and into the northern
Piedmont/Coastal Plain after 7pm.

The cold front, which is still over northern VA and the Ohio
Valley, is forecast to push in from the north late tonight,
through there is little airmass change accompanying the northerly
flow. Some additional showers could pop up along the front as it
more than likely stalls over the Piedmont early Wednesday. Patchy
stratus also seems possible over the northern Coastal Plain,
though guidance isn't showing a strong signal for it. Lows 69-74.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
As of 320 PM Tuesday...

The cold front is expected to settle over NC on Wednesday morning,
with slightly drier and more stable air north of the front and
moderate instability south of the front again by Wednesday
afternoon. Convection will be focused across the southern and
eastern CWA, and modest/broad cyclonic mid-level flow may support
a few clusters of strong storms. Morning stratus shouldn't have
any impact on afternoon highs, which will be in the upper 80s and
lower 90s based on a slight dip in 1000-850mb thicknesses to
around 1420m. Lows Wednesday night in the 68-72.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
As of 210 PM Tuesday...

Thursday through Sunday: Central NC will be stuck between a strong
upper level ridge will centered over the Midwest and an upper level
trough along the east coast of the U.S. Thursday into Saturday.
Northwest flow aloft will dominate the region during that time, with
some weak mid-level disturbances may kick off some convection.
Otherwise, the forecast should remain mostly dry through the end of
the week. The high will dampen some but stretch more west-east for
the weekend. At the the surface, the piedmont trough will be a
persistent feature over the Carolinas, with a Bermuda high to the
east, southwest flow over NC, and ridging west of the mountains. The
more significant weather issue will be the temperatures, which will
increase from highs around 90 degrees and lows in the low 70s
Thursday, to highs in the upper 90s to near 100 degrees and lows in
the mid 70s by Sunday. Barring any significant forecast changes
between now and then, Sunday looks the most likely to reach heat
advisory criteria (heat index of 105 degrees), although Saturday
could also reach criteria.

Monday and Tuesday: There is a bit more uncertainty in the forecast
for early next week, thus will stick with near climatology. Best
chances for showers and storms in the aft/eve with a lull overnight.
Temperatures a bit above normal, highs in the low to mid 90s and
lows in the mid 70s.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
As of 150 PM Tuesday...

Outside of thunderstorms, VFR conditions are expected for most of
the current TAF period.  A cold front approaching from the northwest
will enhance thunderstorms coverage this evening, with a decent
chance of storms impacting eastern terminals like RDU, FAY and RWI.
Confidence in the next few hours is relatively low given the lack of
a focus for the storms, but later this evening the cold front should
help trigger several storms across the northern and eastern portions
of the Piedmont and Coastal Plain.  Confidence is highest at RWI and
hires guidance suggests the best potential will be between 23Z and
03Z.  Otherwise scattered showers and storms will be possible
through 06z, with a decreasing chance through the remainder of the
night as the cold front moves south through the area and a
northeasterly wind focuses the best chance of showers/storms across
southern and eastern NC on Wednesday.

Long Term: High pressure will dominate the remainder of the week,
leading to dry conditions and VFR.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...BS
NEAR TERM...BS
SHORT TERM...BS
LONG TERM...KCP
AVIATION...BS
Hazardous weather outlook, Jul 19, 3:30 PM EDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
330 PM EDT TUE JUL 19 2016

NCZ007>011-021>028-038>043-073>078-083>086-088-089-201930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
330 PM EDT TUE JUL 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
THROUGH LATE EVENING...WITH DAMAGING WINDS THE MOST LIKELY
THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HOT CONDITIONS...WITH HEAT INDEX VALUES IN EXCESS OF 100 DEGREES...
WILL BE POSSIBLE THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 19, 7:34 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
734 PM EDT TUE JUL 19 2016

NCZ042-078-200030-
JOHNSTON   NC-WAYNE   NC-
734 PM EDT TUE JUL 19 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EAST CENTRAL
JOHNSTON AND NORTHEASTERN WAYNE COUNTIES UNTIL 830 PM EDT...

AT 734 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FREMONT...OR 15 MILES NORTH OF GOLDSBORO...MOVING SOUTHEAST AT
10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...FREMONT...KENLY...PIKEVILLE...EUREKA AND NAHUNTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3534 7787 3553 7820 3563 7814 3560 7812
      3559 7807 3560 7806 3559 7800 3558 7782
      3543 7783 3542 7782
TIME...MOT...LOC 2334Z 296DEG 9KT 3558 7808

77
Special weather statement, Jul 19, 7:37 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
737 PM EDT TUE JUL 19 2016

NCZ011-027-028-200015-
HALIFAX   NC-NASH   NC-EDGECOMBE   NC-
737 PM EDT TUE JUL 19 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTH CENTRAL
HALIFAX...NORTHEASTERN NASH AND NORTHERN EDGECOMBE COUNTIES UNTIL 815
PM EDT...

AT 737 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTHEAST OF DORTCHES...OR 12 MILES NORTH OF ROCKY
MOUNT...MOVING SOUTH AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...ENFIELD...WHITAKERS...SPEED...LEGGETT AND BATTLEBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3616 7782 3622 7762 3595 7743 3592 7776
TIME...MOT...LOC 2337Z 347DEG 11KT 3613 7771

77
Special weather statement, Jul 19, 8:23 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
823 PM EDT TUE JUL 19 2016

NCZ088-200115-
CUMBERLAND   NC-
823 PM EDT TUE JUL 19 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CUMBERLAND COUNTY
UNTIL 915 PM EDT...

AT 823 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FAYETTEVILLE...MOVING SOUTH AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...FORT BRAGG...POPE AFB...HOPE MILLS...SPRING LAKE...
EASTOVER...STEDMAN...CEDAR CREEK...VANDER AND BONNIE DOONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3486 7893 3487 7892 3489 7893 3492 7896
      3494 7900 3519 7902 3524 7879 3485 7864
      3485 7883 3483 7890
TIME...MOT...LOC 0023Z 346DEG 16KT 3514 7890

77
Special weather statement, Jul 19, 8:37 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
837 PM EDT TUE JUL 19 2016

NCZ009-010-200115-
WARREN   NC-VANCE   NC-
837 PM EDT TUE JUL 19 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WESTERN WARREN AND
VANCE COUNTIES UNTIL 915 PM EDT...

AT 837 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTH OF HENDERSON...MOVING SOUTH AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HENDERSON...KITTRELL...MIDDLEBURG...SOUTH HENDERSON...GILLBURG...
DREWRY...BULLOCKSVILLE...JOHN H KERR RESERVOIR...
AFTON AND SATTERWHITE POINT MARINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

THIS THUNDERSTORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY CLOUD
TO GROUND LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS. IF YOU CANNOT SEEK SHELTER INDOORS...AN ENCLOSED VEHICLE
CAN PROVIDE SAFE SHELTER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL
AHEAD OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND
WIND.

&&

LAT...LON 3625 7816 3626 7817 3625 7819 3626 7823
      3627 7831 3623 7834 3623 7838 3617 7842
      3616 7846 3617 7846 3646 7851 3651 7850
      3652 7847 3653 7847 3654 7838 3654 7829
TIME...MOT...LOC 0037Z 346DEG 15KT 3648 7839

77
Special weather statement, Jul 19, 8:44 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
844 PM EDT TUE JUL 19 2016

NCZ027-028-200145-
NASH   NC-EDGECOMBE   NC-
844 PM EDT TUE JUL 19 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL NASH AND
WEST CENTRAL EDGECOMBE COUNTIES UNTIL 945 PM EDT...

AT 844 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF DORTCHES...OR 9 MILES NORTH OF NASHVILLE...MOVING
SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...NASHVILLE...DORTCHES...RED OAK...SHARPSBURG...
CASTALIA...TAR RIVER RESERVOIR...KINGSBORO AND AVENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3585 7760 3579 7774 3583 7775 3587 7783
      3584 7785 3585 7788 3582 7794 3610 7808
      3612 7807 3618 7792 3617 7792 3616 7790
      3614 7789 3614 7784
TIME...MOT...LOC 0044Z 333DEG 15KT 3610 7795

77
Special weather statement, Jul 19, 9:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
925 PM EDT TUE JUL 19 2016

NCZ026>028-043-200230-
NASH   NC-WILSON   NC-EDGECOMBE   NC-FRANKLIN   NC-
925 PM EDT TUE JUL 19 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NASH...NORTHEASTERN
WILSON...SOUTHWESTERN EDGECOMBE AND EAST CENTRAL FRANKLIN COUNTIES
UNTIL 1030 PM EDT...

AT 925 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF NASHVILLE...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...NASHVILLE...WILSON...ELM CITY...DORTCHES...RED OAK...
SHARPSBURG...SPRING HOPE...SIMS AND CASTALIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3610 7822 3620 7802 3583 7759 3565 7801
TIME...MOT...LOC 0125Z 333DEG 16KT 3604 7805

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 8:11 PM EDTSevere Thunderstorm WarningRAHForsyth49 min
Jul 19, 8:14 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren47 min
Jul 19, 8:23 PM EDTSpecial Weather StatementRAHCumberland52 min
Jul 19, 8:37 PM EDTSpecial Weather StatementRAHVance38 min
Jul 19, 8:44 PM EDTSpecial Weather StatementRAHNash61 min
Jul 19, 8:49 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance, Warren41 min
Jul 19, 9:25 PM EDTSpecial Weather StatementRAHNash, Wilson65 min
Jul 19, 9:41 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Vance, Wake64 min
Jul 19, 9:44 PM EDTSevere Thunderstorm WarningRAHHoke, Scotland61 min
Jul 19, 10:00 PM EDTSpecial Weather StatementRAHChatham, Lee60 min
Jul 19, 10:24 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake54 min
Jul 19, 10:47 PM EDTSpecial Weather StatementRAHCumberland58 min
Jul 19, 11:05 PM EDTSpecial Weather StatementRAHHoke, Lee55 min
Jul 19, 11:24 PM EDTSpecial Weather StatementRAHHoke66 min
Jul 19, 11:31 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Lee, Moore59 min
Jul 19, 11:40 PM EDTSevere Thunderstorm WarningRAHPerson65 min
Jul 19, 11:48 PM EDTAreal Flood AdvisoryRAHCumberland, Harnett, Hoke, Lee, Moore3 hr
Jul 20, 12:56 AM EDTAreal Flood AdvisoryRAHAnson, Richmond3 hr
Jul 20, 1:46 AM EDTSpecial Weather StatementRAHFranklin, Halifax, Vance, Warren74 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.